Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 229, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 17, 2007, 6:09 PM MDT for Adams County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2007, 6:09 PM MDT (00:09 UTC)
- Expired
- Jul 17, 2007, 6:48 PM MDT
- In force
- 39 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Adams County, ND
The radar
The Bismarck radar (KBIS), 153 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 180009 SVRBIS NDC001-180100- /O.NEW.KBIS.SV.W.0229.070718T0009Z-070718T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 609 PM MDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA... * UNTIL 700 PM MDT * AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HETTINGER...OR ABOUT 40 MILES EAST OF BOWMAN...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HETTINGER AROUND 615 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4609 10271 4594 10272 4595 10206 4615 10211 $$ RSL
2 follow-up statements
000 WWUS53 KBIS 180029 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 729 PM CDT TUE JUL 17 2007 NDC001-180100- /O.CON.KBIS.SV.W.0229.000000T0000Z-070718T0100Z/ ADAMS ND- 629 PM MDT TUE JUL 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR CENTRAL ADAMS COUNTY... AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAYNES...OR ABOUT 47 MILES EAST OF BOWMAN...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN ADAMS COUNTY AROUND 640 PM MDT... LAT...LON 4609 10271 4594 10272 4595 10206 4615 10211 $$ RSL
000 WWUS53 KBIS 180048 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 749 PM CDT TUE JUL 17 2007 NDC001-180059- /O.CAN.KBIS.SV.W.0229.000000T0000Z-070718T0100Z/ ADAMS ND- 649 PM MDT TUE JUL 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4609 10271 4594 10272 4595 10206 4615 10211 $$ RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT TUE JUL 17 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... FORECAST CONCERNS DEAL WITH CHANCES FOR ISOLATED THUNDERSTORMS THIS EVENING AND AGAIN ON WEDNESDAY ALONG WITH TEMPERATURES. LATEST SURFACE ANALYSIS SHOWED WEAK HIGH PRESSURE JUST NORTH OF KDVL WITH A LIGHT EASTERLY FLOW ACROSS THE STATE. THE MORNING FOG FINALLY DISSIPATED BY NOON AND THUS HAS LEFT THE AIR QUITE HUMID IN THE LOWER LEVELS. MODELS TODAY SEEMED TO SHOW SOME DIFFERENCES. THE GFS HAD SOME CONVECTIVE FEEDBACK ISSUES SO I FAVOR THE NAM FOR THE SHORT TERM CONCERNS. A WEAK SHORTWAVE CAN BE NOTED COMING ACROSS MONTANA AND A FEW THUNDERSTORMS WERE OBSERVED ON KGGW AND KBYZ 88DS IN ERN MONTANA. THESE STORMS WERE SLOWLY GROWING IN STRENGTH AS THEY WERE MOVING INTO AN AREA NEAR THE NORTH DAKOTA BORDER WHERE SPC SBCAPES OF AROUND 4000 J/KG WERE FORECAST. AS THESE STORMS MOVE INTO THE WEST THEY MAY WEAKEN COMING INTO A CAPPED ATMOSPHERE ACROSS THE CENTRAL AREAS THIS EVENING. PREVIOUS FORECAST HAD A 20 POP IN ALL AREAS SO I WILL INCREASE THIS TO 30 POP IN THE WEST AND LEAVE 20 POPS IN THE CENTRAL TONIGHT. AS THIS SHORTWAVE MOVES EAST OF THE AREA TONIGHT ANOTHER SHORTWAVE DEVELOPS IN WYOMING AND MOVES TOWARDS THE AREA ON WEDNESDAY. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS WHICH COULD LAST INTO THE EVENING HOURS. PREVIOUS FORECAST ADVERTISES 20 POPS AND WILL RAISE THIS TO 30 POPS IN THE SOUTH WITH ONLY A SLIGHT CHANCE IN THE NORTH. THERE IS A BETTER CHANCE FOR STORMS TOMORROW AS GFS BUFFER FORECAST SOUNDINGS INDICATE LIS OF -5 WITH 2000 J/KG OF CAPE AS WELL AS A K-INDEX OF 35. SOME THESE STORMS COULD HAVE HEAVY RAINFALL AS MODEL PWTS MAY BE 1.60 INCHES. FOR THURSDAY AS THE SHORTWAVE HEADS EAST...SLIGHTLY COOLER AIR WITH MAX TEMPERATURES IN 80S RETURN WITH NW FLOW ACROSS THE AREA. BY FRIDAY TEMPERATURES BEGIN TO CLIMB BACK INTO THE 90S WITH LOWER RH. THIS TREND CONTINUES INTO THE COMING WEEKEND. .LONG TERM...SATURDAY THROUGH TUESDAY... SEE LITTLE CHANGE IN THE MODELS SINCE YESTERDAY. THE GFS AND ECWMF CONTINUE TO DEVELOP A BROAD UPPER LEVEL RIDGE OVER THE REGION...WITH VERY WARM AIR AT THE MID LEVELS CAPPING ANY POTENTIAL THUNDERSTORM DEVELOPMENT. CONSEQUENTLY...LONG TERM FORECAST IS FOR ABOVE NORMAL TEMPERATURES WITH A LOW CHANGE OF PRECIP. && .AVIATION... AS IN THE ABOVE SHORT RANGE DISCUSSION...THERE WILL BE POTENTIAL FOR THUNDERSTORMS THIS EVENING IN EASTERN MONTANA AND WESTERN AND CENTRAL NORTH DAKOTA. APPEARS THAT ANY THUNDERSTORMS THAT FORM WOULD BE HIGH BASED. .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && VJ/TSW
Hazardous weather outlook, Jul 17, 3:42 AM MDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 442 AM CDT TUE JUL 17 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-180945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 442 AM CDT TUE JUL 17 2007 /342 AM MDT TUE JUL 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Jul 17, 6:07 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
707 PM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 5 S MEDORA 46.84N 103.52W
07/17/2007 E70 MPH BILLINGS ND EMERGENCY MNGR
MULTIPLE TREE LIMBS DOWN.
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:04 PM MDT | Severe Thunderstorm Warning | BIS | Stark | 41 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.